MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: based on the investigation of the returned sample it could be confirmed that the delivery system could only partially deploy the stent graft.The outer sheath was found perforated by a stent graft strut in the sheath marker section which caused blockage of the system, and subsequent fracture of the outer sheath which made a complete stent graft deployment impossible.This event may have been associated with difficult anatomic conditions or challenging placement site leading to increased friction and subsequent damage of the outer sheath.In this case it was reported that the lesion was tight but the target lesion was predilated and no issue was encountered reaching the target lesion; however, the system was used bareback without introducer sheath.As a result of the investigation performed the complaint is confirmed.A definite root cause for the reported event could not be determined.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: based on the lot number reported the following instructions for use (ifu) were supplied with the product: b05667.Currently valid: b05667 rev.5/04-16.In reviewing the applicable labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' furthermore, the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment.' in regards to introducer sheath the ifu states: 'the use of an appropriately sized introducer sheath is recommended.' (b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent graft deployment of the subclavian vein, the stent graft was allegedly unable to deploy.The catheter was removed without issue and procedure was completed with another stent graft.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7516717
Report Number2020394-2018-00675
Device Sequence Number13759236
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANBU0951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR